Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 38, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 23, 2018, 4:45 PM EDT for Emanuel County, Johnson County, Laurens County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2018, 4:45 PM EDT (20:45 UTC)
- Expired
- Apr 23, 2018, 5:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Emanuel County, GA, Johnson County, GA, Laurens County, GA
The radar
The Robins AFB radar (KJGX), 69 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.8 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
291
WUUS52 KFFC 232045
SVRFFC
GAC107-167-175-232115-
/O.NEW.KFFC.SV.W.0038.180423T2045Z-180423T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
445 PM EDT MON APR 23 2018
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northeastern Laurens County in central Georgia...
West central Emanuel County in east central Georgia...
Southeastern Johnson County in east central Georgia...
* Until 515 PM EDT
* At 445 PM EDT, a severe thunderstorm was located near Brewton, or 8
miles east of Dublin, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
East Dublin, Adrian, Lovett, Norristown Junction, Meeks, Brewton,
Scott and Minter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3256 8244 3251 8258 3250 8262 3251 8265
3250 8265 3250 8264 3248 8264 3243 8277
3260 8288 3270 8265
TIME...MOT...LOC 2045Z 243DEG 26KT 3256 8275
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$1 follow-up statement
275
WWUS52 KFFC 232059
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
459 PM EDT MON APR 23 2018
GAC107-167-175-232115-
/O.CON.KFFC.SV.W.0038.000000T0000Z-180423T2115Z/
Laurens GA-Emanuel GA-Johnson GA-
459 PM EDT MON APR 23 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHEASTERN LAURENS...WEST CENTRAL EMANUEL AND SOUTHEASTERN
JOHNSON COUNTIES...
At 459 PM EDT, a severe thunderstorm was located near Scott, or 9
miles southeast of Wrightsville, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Adrian, Meeks, Norristown Junction and Scott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3256 8244 3251 8258 3250 8262 3251 8265
3250 8265 3250 8264 3248 8264 3249 8269
3263 8277 3270 8265
TIME...MOT...LOC 2059Z 243DEG 26KT 3261 8264
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 2:37 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Apr 23, 2:37 PM EDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 237 PM EDT Mon Apr 23 2018 .SHORT TERM /Tonight through Tuesday Night/... Low pressure remains centered across SE MO/SW TN/W KY this afternoon with a secondary area of low pressure across eastern AL. A warm front extends eastward from the secondary area of low pressure across south central GA. The widespread...steadier rainfall...has moved off to the east of the CWFA this afternoon. However, scattered to numerous showers and isolated thunderstorms have developed across the outlook area. The ongoing convection should continue during the heating of the day, but coverage is expected to begin diminishing after sunset. Storms have blossomed, especially where the clouds have thinned/cleared out. The atmos remains very moist and CAPES south of the warm front are between 1000-1500 J/Kg. The mid level lapse rates are marginal, but 500mb analysis shows a shear axis situated right over the Interstate 85 corridor. PWATS have decreased a little, but still remain an inch or more across the CWFA, so locally heavy rainfall will remain possible. A few storms could be strong and there is some potential for an isolated severe thunderstorm. The primary mode for any severe weather would be damaging wind gusts and large hail. Can't rule out an isolated brief tornado. Scattered convection is also anticipated on Tuesday. Will be extending the current Flood Watch through midnight. NListemaa .LONG TERM /Wednesday through Monday/... Extended forecast continues to be on track. Have made adjustments to pops and wx grids early in the period given the slight change in timing with the late week system. Otherwise, have massaged max/min temperatures to account for the latest model trends. Otherwise, previous forecast discussion follows. 31 /Issued 519 AM EDT Mon Apr 23 2018/ Aside from some lingering slight pops across the north for Tuesday night into Wednesday with the departing low from the short term, the main focus will be on two shortwaves set to traverse the region later in the week. Guidance is coming into much better agreement with the features and have a higher amplitude wave that nearly cuts off as it digs farther south into the Mississippi Valley for Thursday. The translated sfc low does try to show a bit more organization than previous runs and progged CAPE values are enough to include slight chance thunder mention (most likely elevated given the position of the low). The second shortwave looks to quickly dig into the region for Friday night/early Saturday with an almost identical evolution as the Thursday wave. Kept pops lower with this given how far out in the fcst, though future updates may very well raise chances if subsequent runs maintain consensus. Temps generally slightly below climo norms through fcst period. Most days with upper 40s to low 50s for mins and upper 60s to low 70s for maxs. Baker && .AVIATION... 18Z Update... Scattered to numerous showers will continue to impact ATL through the early evening hours. Do think activity will diminish a bit after sunset with a period of dry conditions for the remainder of the overnight. Do think sct shra will develop once again tomorrow. Isolated thunderstorms are possible this afternoon, but think chances are too small to mention at this time. Will handle in further amds/tempos. A wind shift to the SW should occur between 03z and 05z tonight. A brief period of IFR cigs possible right around 12z. //ATL Confidence...18Z Update... Med confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 56 72 53 74 / 70 30 20 5 Atlanta 56 69 55 70 / 70 40 20 10 Blairsville 52 66 50 65 / 90 60 30 20 Cartersville 53 69 53 70 / 70 40 20 10 Columbus 55 73 56 75 / 20 30 10 5 Gainesville 55 69 54 70 / 80 40 30 10 Macon 55 74 54 76 / 50 30 10 5 Rome 53 70 53 70 / 70 40 20 20 Peachtree City 53 71 53 72 / 60 30 20 5 Vidalia 59 77 58 78 / 60 20 10 5 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch until midnight EDT tonight for the following zones: Banks...Catoosa...Dade...Dawson...Fannin...Forsyth...Gilmer... Hall...Jackson...Lumpkin...Madison...Murray...Pickens...Towns... Union...Walker...White...Whitfield. && SHORT TERM...NListemaa LONG TERM....31 AVIATION...NListemaa
Hazardous weather outlook, Apr 23, 2:45 PM EDT, 2 hours before
Hazardous Weather Outlook National Weather Service Peachtree City GA 245 PM EDT Mon Apr 23 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241845- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 245 PM EDT Mon Apr 23 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Flooding potential will linger into this evening across portions of north Georgia. The Flood Watch in this area has been extended through Midnight. Isolated strong to severe storms are possible in parts of the east today. The main threats are hail and damaging winds. A brief tornado or two are possible as well. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Several other disturbances look to push across the area later in the week - the first on Thursday and the second possible for late Friday into Saturday. For now have included a slight chance of thunderstorms with the Thursday system. There is still uncertainty on timing and strength of these systems so please monitor future updates. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated but spotters are encouraged to report any damage or significant weather.
In the hours before
Special weather statement, Apr 23, 2:47 PM EDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
247 PM EDT MON APR 23 2018
GAZ047-048-231915-
Walton GA-Newton GA-
247 PM EDT MON APR 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WALTON AND NORTHEASTERN
NEWTON COUNTIES UNTIL 315 PM EDT...
At 247 PM EDT...a strong thunderstorm was over Starrsville, or near
Covington...moving northeast at 15 mph.
HAZARD...Winds up to 40 mph and pea sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Covington, Social Circle, Jersey, Starrsville and Brick Store.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3365 8364 3360 8368 3349 8384 3352 8390
3374 8380
TIME...MOT...LOC 1847Z 217DEG 12KT 3354 8384
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Apr 23, 3:14 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
314 PM EDT MON APR 23 2018
GAZ047-048-231945-
Walton GA-Newton GA-
314 PM EDT MON APR 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALTON AND
NORTHEASTERN NEWTON COUNTIES UNTIL 345 PM EDT...
At 313 PM EDT...a strong thunderstorm was over Brick Store, or near
Covington...moving northeast at 15 mph.
HAZARD...Winds up to 40 mph and pea sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Monroe, Covington, Social Circle, Herndonville, Ebenezer, Brick Store
and Pannell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3374 8357 3372 8358 3363 8368 3358 8375
3361 8384 3379 8374
TIME...MOT...LOC 1913Z 215DEG 13KT 3363 8378
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Apr 23, 3:44 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
344 PM EDT MON APR 23 2018
GAZ045-046-057-232015-
De Kalb GA-Rockdale GA-Henry GA-
344 PM EDT MON APR 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE KALB...
SOUTHWESTERN ROCKDALE AND NORTHWESTERN HENRY COUNTIES UNTIL 415 PM
EDT...
At 343 PM EDT...a strong thunderstorm was over Flippen, or near
McDonough...moving northeast at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Conyers, Stockbridge, Hidden Valley Park, Panola Mountain State Park,
Flippen, Richardson Park, Arabia Mountain and Eagles Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3346 8418 3350 8427 3372 8418 3365 8401
TIME...MOT...LOC 1943Z 216DEG 16KT 3350 8418
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Apr 23, 3:50 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
350 PM EDT MON APR 23 2018
GAZ097-232015-
Laurens GA-
350 PM EDT MON APR 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAURENS COUNTY UNTIL 415
PM EDT...
At 349 PM EDT...a strong thunderstorm was over Dexter, or 11 miles
southwest of Dublin...moving northeast at 25 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Dublin, East Dublin, Dexter, Dudley, Harlow and Brewton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3242 8314 3249 8317 3250 8316 3271 8292
3271 8289 3251 8271 3237 8309
TIME...MOT...LOC 1949Z 233DEG 22KT 3246 8308
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Apr 23, 4:19 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
419 PM EDT MON APR 23 2018
GAZ049-232045-
Morgan GA-
419 PM EDT MON APR 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORGAN COUNTY UNTIL 445
PM EDT...
At 419 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Godfrey, or 7 miles southwest of Madison...
moving northeast at 25 mph.
HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.
IMPACT...While winds should result in minor damage to tree limbs
and blowing around of light...unsecured objects...this
storm has also exhibited localized rotation. A brief
tornado could quickly form.
Some locations in the path of this storm include
Madison, Buckhead and Godfrey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3343 8353 3344 8354 3346 8358 3350 8365
3369 8348 3358 8334
TIME...MOT...LOC 2019Z 229DEG 22KT 3351 8354
WIND...50MPHSpecial weather statement, Apr 23, 4:23 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
423 PM EDT MON APR 23 2018
GAZ074-076-085-086-232100-
Jefferson GA-Washington GA-Emanuel GA-Johnson GA-
423 PM EDT MON APR 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEFFERSON...SOUTHEASTERN
WASHINGTON...NORTHERN EMANUEL AND NORTHEASTERN JOHNSON COUNTIES UNTIL
500 PM EDT...
At 423 PM EDT...a strong thunderstorm was over New Home, or 7 miles
northeast of Wrightsville...moving east at 15 mph.
HAZARD...Winds 40 to 50 mph and pea sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Wadley, Bartow, New Home, Blundale, Moxley and Pringle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3271 8264 3283 8269 3294 8240 3275 8233
TIME...MOT...LOC 2023Z 256DEG 14KT 3278 8261
HAIL...0.25IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 1:12 AM EDT | River Flood Warning | FFC | Dade | 47 hr |
| Apr 23, 3:04 AM EDT | River Flood Warning | FFC | Walker | 13 hr |
| Apr 23, 4:27 AM EDT | River Flood Warning | FFC | Forsyth, Fulton | 60 hr |
| Apr 23, 6:10 AM EDT | River Flood Warning | FFC | Forsyth | 18 hr |
| Apr 23, 8:14 AM EDT | Special Weather Statement | FFC | Laurens, Treutlen | 31 min |
| Apr 23, 8:46 AM EDT | Special Weather Statement | FFC | Johnson, Treutlen | 29 min |
| Apr 23, 9:25 AM EDT | Special Weather Statement | FFC | Emanuel, Glascock, Jefferson, Johnson, Treutlen | 65 min |
| Apr 23, 1:41 PM EDT | Special Weather Statement | FFC | Laurens | 34 min |
| Apr 23, 2:21 PM EDT | Special Weather Statement | FFC | Wilkinson | 24 min |
| Apr 23, 2:38 PM EDT | Special Weather Statement | FFC | Butts | 37 min |
| Apr 23, 2:47 PM EDT | Special Weather Statement | FFC | Newton | 28 min |
| Apr 23, 3:14 PM EDT | Special Weather Statement | FFC | Walton | 31 min |
| Apr 23, 3:44 PM EDT | Special Weather Statement | FFC | Rockdale | 31 min |
| Apr 23, 3:50 PM EDT | Special Weather Statement | FFC | Laurens | 25 min |
| Apr 23, 3:55 PM EDT | Tornado Warning | FFC | Henry, Rockdale | 21 min |
| Apr 23, 4:12 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Rockdale | 18 min |
| Apr 23, 4:17 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 28 min |
| Apr 23, 4:19 PM EDT | Special Weather Statement | FFC | Morgan | 26 min |
| Apr 23, 4:23 PM EDT | Special Weather Statement | FFC | Johnson | 37 min |
| Apr 23, 4:32 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Morgan | 43 min |
| Apr 23, 4:51 PM EDT | Special Weather Statement | FFC | Telfair | 24 min |
| Apr 23, 4:59 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Telfair, Wilcox | 20 min |
| Apr 23, 5:12 PM EDT | Tornado Warning | FFC | Greene | 33 min |
| Apr 23, 5:15 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Treutlen | 30 min |
| Apr 23, 5:22 PM EDT | Special Weather Statement | FFC | Telfair | 23 min |
| Apr 23, 5:33 PM EDT | Special Weather Statement | FFC | Bibb | 27 min |
| Apr 23, 5:40 PM EDT | Special Weather Statement | FFC | Greene | 35 min |
| Apr 23, 5:45 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 30 min |
| Apr 23, 5:50 PM EDT | Special Weather Statement | FFC | Morgan | 25 min |
| Apr 23, 5:55 PM EDT | Special Weather Statement | FFC | Jones | 35 min |
| Apr 23, 6:15 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 45 min |
| Apr 23, 6:20 PM EDT | Special Weather Statement | FFC | Putnam | 40 min |
| Apr 23, 6:24 PM EDT | Special Weather Statement | FFC | Wheeler | 36 min |
| Apr 23, 6:51 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Toombs, Wheeler | 24 min |
| Apr 23, 6:59 PM EDT | Flash Flood Warning | FFC | Greene, Jasper, Morgan, Putnam | 6 hr |
| Apr 23, 7:13 PM EDT | Special Weather Statement | FFC | Putnam | 32 min |
| Apr 23, 7:15 PM EDT | Special Weather Statement | FFC | Emanuel, Montgomery, Toombs | 45 min |
| Apr 23, 7:32 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Montgomery, Toombs | 28 min |
| Apr 23, 7:38 PM EDT | Special Weather Statement | FFC | Greene | 37 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.